Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Nonhomogeneity of products of preimages and $ \pi $-weight


Author: Eric K. van Douwen
Journal: Proc. Amer. Math. Soc. 69 (1978), 183-192
MSC: Primary 54F99; Secondary 54A25
DOI: https://doi.org/10.1090/S0002-9939-1978-0644652-8
MathSciNet review: 0644652
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove a general nonhomogeneity result which implies among others

(1) if X is a homogeneous Hausdorff space, then $ \vert X\vert \leqslant {2^{\pi (X)}}$;

(2) no power of $ \beta (\omega ) - \omega $, or of $ \beta Q - Q$ or of $ \beta R - R$ is homogeneous.


References [Enhancements On Off] (What's this?)

  • [CH] W. W. Comfort and A. W. Hager, Estimates for the number of real-valued continuous functions, Trans. Amer. Math. Soc. 150 (1970), 619-631. MR 0263016 (41:7621)
  • [CN] W. W. Comfort and S. Negrepontis, The theory of ultrafilters, Springer, Heidelberg, 1974. MR 0396267 (53:135)
  • [vD$ _{1}$] E. K. van Douwen, Why certain Čech-Stone remainders are not homogeneous, Colloq. Math. (to appear). MR 550626 (80i:54029)
  • [vD$ _{2}$] -, Remote points. (in prep.).
  • [vD$ _{3}$] -, Subcontinua and nonhomogeneity of $ \beta {R^ + } - {R^ + }$ (in prep.).
  • [E] R. Engelking, On the double circumference of Alexandroff, Bull. Acad. Polon. Sci. Ser. Sci. Math. Astronom. Phys. 16 (1968), 629-634. MR 0239564 (39:921)
  • [EP] R. Engelking and A. Pełczyński, Remarks on dyadic spaces, Colloq. Math. 11 (1963), 55-63. MR 0161296 (28:4504)
  • [F$ _{1}$] Z. Frolík, Sum of ultrafilters, Bull. Amer. Math. Soc. 73 (1967), 87-91. MR 0203676 (34:3525)
  • [F$ _{2}$] -, Fixed points of maps of $ \beta N$, Bull. Amer. Math. Soc. 74 (1968), 187-191. MR 0222847 (36:5897)
  • [F$ _{3}$] -, Nonhomogeneity of $ \beta P - P$, Comment. Math. Univ. Carolinae 8 (1967), 705-709. MR 0266160 (42:1068)
  • [GJ] L. Gillman and M. Jerison, Rings of continuous functions, Van Nostrand, Princeton, N. J., 1960. MR 0116199 (22:6994)
  • [J] I. Juhász, Cardinal functions in topology, Mathematical Centre Tract 34, Amsterdam, 1971.
  • [K] O. H. Keller, Die Homoimorphie der kompakten konvexen Mengen in Hilbertschen Raum, Math. Ann. 105 (1931), 748-758. MR 1512740
  • [RS] K. A. Ross and A. H. Stone, Products of separable spaces, Amer. Math. Monthly 71 (1964), 398-403. MR 0164314 (29:1611)
  • [S] N. A. Šanin, On the product of topological spaces, Trudy Mat. Inst. Steklov. 24 (1948), 112 pp. (Russian) (cited in [EP]). MR 0027310 (10:287b)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54F99, 54A25

Retrieve articles in all journals with MSC: 54F99, 54A25


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1978-0644652-8
Keywords: Nonhomogeneity, $ \pi $-weight, product, preimage, way to cluster
Article copyright: © Copyright 1978 American Mathematical Society

American Mathematical Society